I am not a diabetic, but but doctors treat me as am, to the exclusion
of treating my problems. It was my 5th neurologist that solved my
problem. That was 14 years ago, now I find no help for recovery..
No real pain, but enough to wake me up every 2 hours night.
It is not possible to provide any intelligent input regarding your post. To do so requires a "Chief Complaint". Exactly what kinds of pains or sensations, what has been their duration, location, onset, intensity, what was the provisional diagnosis and initial treatment, what is your age and medical history...etc.
I am 88 years old. I have mild Afib, use Coumadin, Had peripheral neuropathy with nerve damage from the knees down, Pain (at a discomfort level) that occurs after 1 1/2 hours of sleep. A mild discomfort (level of pain) and disappears when I walk several paces. I have had no surgery ever. I play 18 holes of golf 4 times a week and am in good physical shape. I have been tested for everything my doctors thought could be a cause.
You didn't answer my question regarding the Coumadin. Nor the diagnosis reached by the physician whoi helped you. That being said pain results from nerve compression secondary to inflammation. Since the pain develops after you are lying down after a while the etiology must have something to do with a problem causing developing compression on inflammed nerves. The compression probably comes from lymphatic fluid. The could be due to lack of muscle tone, venous preload, or kidney malfunction. Reducing this load can result from taking two grams of a mild diuretic, such as crystaline vitamin C and wearing compression stockings. To reduce the inflammation you might try NSAIDS or consider using DSMO. DSMO is very controversial and hazardous if not used properly and in medical grade, however it is an extremely powerful anti-inflammatory agent. These are only guesses. I suggest you look for a teaching hospital to get a work-up from a team of physicians.
I have heard of other patients developing such pain after starting Coumadin. I am at a loss to explain the exact mechanism of action. Although Warfarin has been the mainstay of treatment for decades there are newer anticoagulants with comparable benefits. The two main alternatives are direct thrombin inhibitors and "Factor Xa" inhibitors. And there is the old standby ordinary aspirin, which doesn't provide half as much protection, but with far less side effects. In the United States there is the so-called "standard of care" rule. Coumadin represents the "standard of care". To obtain an alternative treatment you have to specifically ask the physician for an alternative. This does not mean that I am totally convinced Coumadin is the cause of your troubles, but it seems a good candidate.
Thanks for your advice, I've been out of town .
My neuropathy stopped 15 years ago, Caused by use of sulfa drugs for
prostititus. I've been on warfrin for six years. My doctor has refferd me to
a rhemitolagist who might know more about muscle problems (and old age)..
I have same problem but don't have any reason for it like you do. Last night I tried some compression socks and had a good night sleep. No problems in the day just at night. Doctors have no answers for me. But every thing I read says don't wear them at night.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.